Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

MTX and (embarrassing...!) side effects...

auntieauntie Posts: 41
edited 18. Mar 2010, 05:55 in Young people's community
Hello everyone, good to be back... I haven't logged on here for quite a while but it's so good to know there's a place to go and get help and advice with this stuff!

So, I have a question for anyone who might be able to help. I've been on 15mg/week of Methotrexate for about 6 months, I find it works wonders for my joints but I've been noticing a total (and quite depressing) loss of libido and am wondering if it has anything to do with the drugs as I've read that it can sometimes have this effect... I'm in a lovely, long term relationship and I'm happy in almost every other way, except in my joints and my sex life! I find that I just can't be bothered or don't want to - but I love my b/f and I'm only 22 years old - and I feel like this should not be happening on top of everything else!!!! Does anyone have any tips or anything as although my man is super, super supportive, I feel it can't go on like this!

Thanks :)

Comments

  • lucyjepsonlucyjepson Posts: 4
    edited 30. Nov -1, 00:00
    Hi there,
    This can happen, any stress makes our joints worse and the deformities arthritis can cause make us self conscious. It's fab you have a supportive man, this episode will pass. By putting pressure on yourself to perform, you're going to fancy sex less! Try other stuff together and take it slowly. Remember, pain really kills the sex drive. You'll be fine, take it easy, dont stress and enjoy! Lucy x
  • janie68janie68 Posts: 1,186
    edited 30. Nov -1, 00:00
    Hi

    Yes I found exactly the same and I'm afraid to say that after 2 years + it still hasn't got any better, this side effect has not worn off! I find it very hard but to get 'in the mood', once you've started then I find it's ok. You will have to get your b/f to seduce you, you know, soft music, carressing etc. It's pants I know. I am only 38 and still have years left I hope so I do sympathise.

    Janie
Sign In or Register to comment.